Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Exercise with heart problems

I have Tachycardia Arrhythmia and i take Metoprolol ER 50mg tab once a day to help. My resting heart rate is 143 without the med and 110 on the med. I have noticed that when i exert myself that i become light headed and nauseated (sp?). Does anyone else have this problem? If so what do you do to stay healthy? I also just had a hernia repaired, less than a month ago. It was 10 inches and the mesh they put around it is 20 in in diameter, so i have to be careful on certain movements...dont want to tear the mesh and risk another hernia.

 
LadyOsgood

Asked by LadyOsgood at 9:53 PM on Mar. 4, 2011 in Diet & Fitness

Level 13 (1,044 Credits)
This question is closed.
Answers (11)
  • Hmm. I have a heart problem, not that one that, and I was on 25mg Metoprolol-something for a while - honestly, I took myself off the med because of how I felt on it - once I'd been off it a week I felt so much better, my bp was more regulated, I didn't get as winded, I didn't feel like crap. I told my cardiologist and she said as long as I could keep my bp regulated I could stay off it. It didn't touch any of my other symptoms or anything by taking it, it was a "preventative" for me - but so not worth it. Maybe you could talk to your doc about a med change? I did notice that I felt better for the 3 months I was on a different brand of the same med.
    Anonymous

    Answer by Anonymous at 10:01 PM on Mar. 4, 2011

  • This is absolutely a question you should be asking you DOCTOR!!!

    Crafty26

    Answer by Crafty26 at 10:03 PM on Mar. 4, 2011

  • Seriously, bed rest. Nothing for a good span of time. You need to heal first.
    coffeeyum

    Answer by coffeeyum at 10:03 PM on Mar. 4, 2011

  • thanks to Anonymous...i may ask for another med. and Crafty i have spoken to her and apparently it's a side effect...think about it...its a med that regulates the heart rate so trying to exercise will make my heart race...exactly what the med is trying to prevent. i tried staying off of it but my chest hurts to much...my bp is normal...even as overweight as i am...and no the heart has nothign to do with my weight...it was the same when i was 100 lbs as it is now that im well over 100...
    LadyOsgood

    Comment by LadyOsgood (original poster) at 10:06 PM on Mar. 4, 2011

  • I have Mitral Valve Prolapse ( my mitral valve sticks and pumps blood the incorrect way) and took the same med for years. I took myself off of it last year and feel soooooo much better.
    I run 4x a week, run races, do Insanity, Yoga, and other workouts and I have no ill effects. I have recently lost 57 lbs and that made a huge difference.
    Speaking with your cardiologist is the best place to begin...
    mcginnisc

    Answer by mcginnisc at 8:31 AM on Mar. 5, 2011

  • I would ask my doctor about this and see what they have to say
    Christmaslver68

    Answer by Christmaslver68 at 3:12 PM on Mar. 5, 2011

  • I wouldn't feel comfortable giving you any advice, because I have no clue about heart conditions. I hope you contact your doctor and really talk this over before starting a routine.
    cleanaturalady

    Answer by cleanaturalady at 5:43 PM on Mar. 5, 2011

  • Honestly? Ask your doctor for some advice. I doubt there's anyone here who has the exact issues you have and a heart issue, along with recent surgery, could impede any really good advice to get you where you want to be. Good luck, mama!
    mainemusicmaker

    Answer by mainemusicmaker at 5:34 AM on Mar. 7, 2011

  • This is absolutely a question you should be asking you DOCTOR!!!

    Christmaslver68

    Answer by Christmaslver68 at 7:37 AM on Mar. 7, 2011

  • This is something you should ask your physician.
    _Tam_

    Answer by _Tam_ at 1:15 AM on Mar. 18, 2011

Next question in Diet & Fitness
Gyms

Next question overall (Entertainment)
House of Night book series.